Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 34, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at May 11, 2021, 3:03 PM PDT. It took effect at May 11, 2021, 11:00 PM PDT. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2021, 3:03 PM PDT (22:03 UTC)
- In effect from
- May 11, 2021, 11:00 PM PDT
- Expired
- May 13, 2021, 11:00 PM PDT
- In force
- 48 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
626 WHUS76 KMFR 112203 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 303 PM PDT Tue May 11 2021 PZZ356-376-121115- /O.EXT.KMFR.GL.W.0022.000000T0000Z-210512T0600Z/ /O.EXT.KMFR.SC.Y.0052.000000T0000Z-210516T0700Z/ /O.UPG.KMFR.SE.A.0012.210512T1200Z-210515T0700Z/ /O.NEW.KMFR.SE.W.0034.210512T0600Z-210514T0600Z/ /O.NEW.KMFR.GL.A.0017.210514T1800Z-210516T0700Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 303 PM PDT Tue May 11 2021 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and very steep, wind-driven seas 10 to 13 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and steep, wind-driven seas 6 to as high as 10 ft. For the Hazardous Seas Warning, north winds 25 to 30 knots with gusts 30 to as high as 40 kt with very steep, northerly seas 10 to 12 ft. For the Gale Watch, north winds 30 to 35 kt with gusts up to 45 kt and very steep northerly seas 10 to 15 ft. * WHERE...The Gale Warning is in effect for areas beyond 3 NM of the coast west of Gold Beach southward. The Small Craft Advisory is in effect for all other areas. The Hazardous Seas Warning is generally for areas between 4 and 60 NM from Gold Beach southward. The Gale Watch is in effect for areas beyond 2 NM of the coast south of Cape Blanco. * WHEN...For the Gale Warning, until 11 PM PDT this evening. For the Small Craft Advisory, until midnight PDT Saturday night. For the Hazardous Seas Warning, from 11 PM this evening to 11 PM PDT Thursday. For the Gale Watch, from Friday morning through Saturday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions due to blowing spray are expected at times. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-121115- /O.EXT.KMFR.SC.Y.0053.000000T0000Z-210516T0700Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 303 PM PDT Tue May 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT... * WHAT...North winds 20 to 30 kt with gusts to 35 kt and steep, northerly seas 6 to 9 ft. * WHERE...All areas except for late Thursday evening through late Friday morning when the advisory will not be in effect for areas along and near the coast. * WHEN...Until midnight PDT Saturday night. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
4 follow-up statements
754 WHUS76 KMFR 121042 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 342 AM PDT Wed May 12 2021 PZZ356-376-122345- /O.CON.KMFR.SE.W.0034.000000T0000Z-210514T0600Z/ /O.CON.KMFR.SC.Y.0052.000000T0000Z-210516T0700Z/ /O.CON.KMFR.GL.A.0017.210514T1800Z-210516T0700Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 342 AM PDT Wed May 12 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Hazardous Seas Warning, north winds 25 to 30 knots with gusts to 40 kt with very steep, northerly seas 10 to 12 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and steep, wind-driven seas 6 to 10 ft. For the Gale Watch, north winds 30 to 35 kt with gusts up to 45 kt and very steep northerly seas 10 to 15 ft. * WHERE...The Hazardous Seas Warning is generally for areas between 4 and 60 NM from Gold Beach southward. The Small Craft Advisory is in effect for all other areas. The Gale Watch is in effect for areas beyond 2 NM of the coast south of Cape Blanco. * WHEN...For the Small Craft Advisory, until midnight PDT Saturday night. For the Hazardous Seas Warning, from 11 PM this evening to 11 PM PDT Thursday. For the Gale Watch, from Friday morning through Saturday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-122345- /O.CON.KMFR.SC.Y.0053.000000T0000Z-210516T0700Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 342 AM PDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT... * WHAT...North winds 20 to 30 kt with gusts to 35 kt and steep, northerly seas 6 to 9 ft. * WHERE...All areas. Then late Thursday evening through late Friday morning, beyond 9 NM from the coast. * WHEN...Until midnight PDT Saturday night. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
253 WHUS76 KMFR 122110 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 210 PM PDT Wed May 12 2021 PZZ356-376-131015- /O.EXT.KMFR.SC.Y.0052.000000T0000Z-210516T1200Z/ /O.CON.KMFR.SE.W.0034.000000T0000Z-210514T0600Z/ /O.EXT.KMFR.GL.A.0017.210514T1800Z-210516T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 210 PM PDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Hazardous Seas Warning, north winds 25 to 30 knots, occasional gusts of 40 kt with very steep, northerly seas 10 to 11 ft. For the Small Craft Advisory, north winds 15 to 25 kt with occasional gusts up to 35 kt and steep, wind- driven seas 6 to 9 ft. For the Gale Watch, north winds 30 to 35 kt with gusts up to 45 kt and very steep northerly seas 10 to 13 ft. * WHERE...The Hazardous Seas Warning is generally for areas between 8 and 60 NM south of Gold Beach. The Small Craft Advisory is in effect for all other areas. The Gale Watch is in effect for areas beyond 2 NM of the coast south of Port Orford. * WHEN...For the Hazardous Seas Warning, until 11 PM PDT Thursday. For the Small Craft Advisory, until 5 AM PDT Sunday. For the Gale Watch, from Friday morning through late Saturday night. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-131015- /O.EXT.KMFR.SC.Y.0053.000000T0000Z-210516T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 210 PM PDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...North winds 20 to 25 kt with gusts to 30 kt and steep, northerly seas 6 to 9 ft. Winds may briefly lower to 15 to 25 kt and seas to 5 to 7 ft late Thursday night and Friday morning, then increase to 20 to 30 kt with occasional gusts to 35 kt Friday afternoon through Saturday night. * WHERE...All areas. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
317 WHUS76 KMFR 130855 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 155 AM PDT Thu May 13 2021 PZZ356-376-132230- /O.CON.KMFR.SE.W.0034.000000T0000Z-210514T0600Z/ /O.CON.KMFR.SC.Y.0052.000000T0000Z-210516T1200Z/ /O.CON.KMFR.GL.A.0017.210514T1800Z-210516T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 155 AM PDT Thu May 13 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Hazardous Seas Warning, north winds 25 to 30 knots, occasional gusts of 40 kt with very steep, wind-driven seas 10 to 11 ft. For the Small Craft Advisory, north winds 15 to 25 kt with occasional gusts up to 35 kt and steep, wind- driven seas 6 to 9 ft. For the Gale Watch, north winds 30 to 35 kt with gusts up to 45 kt and very steep northerly seas 10 to 13 ft. * WHERE...The Hazardous Seas Warning is generally for areas between 8 and 60 NM south of Gold Beach. The Small Craft Advisory is in effect for all other areas. The Gale Watch is in effect for areas beyond 2 NM of the coast south of Cape Blanco. * WHEN...For the Hazardous Seas Warning, until 11 PM PDT Thursday. For the Small Craft Advisory, until 5 AM PDT Sunday. For the Gale Watch, from Friday morning through late Saturday night. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-132230- /O.CON.KMFR.SC.Y.0053.000000T0000Z-210516T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 155 AM PDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...North winds 20 to 25 kt with gusts to 30 kt and steep, wind-driven seas 6 to 9 ft. Winds may briefly lower to 15 to 25 kt and seas to 5 to 7 ft late Thursday night and Friday morning. Winds then increase to 20 to 30 kt with occasional gusts to 35 kt with steep wind-driven seas 6 to 10 feet Friday afternoon through Saturday night. * WHERE...All areas. The steepest seas will occur south of Bandon beyond 12 nm from shore. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
045 WHUS76 KMFR 132152 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 252 PM PDT Thu May 13 2021 PZZ356-376-141100- /O.CON.KMFR.SE.W.0034.000000T0000Z-210514T0600Z/ /O.CON.KMFR.SC.Y.0052.000000T0000Z-210516T1200Z/ /O.UPG.KMFR.GL.A.0017.210514T1800Z-210516T1200Z/ /O.NEW.KMFR.GL.W.0023.210514T1800Z-210516T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 252 PM PDT Thu May 13 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 5 AM PDT SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 7 to 9 ft at 10 seconds. For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft at 17 seconds expected. For the Small Craft Advisory, north winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft at 17 seconds. * WHERE...Generally beyond 5 nm from shore south of Cape Blanco. * WHEN...For the Hazardous Seas Warning, until 11 PM PDT this evening. For the Gale Warning, from 11 AM Friday to 5 AM PDT Sunday. For the Small Craft Advisory, until 5 AM PDT Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-141100- /O.CON.KMFR.SC.Y.0053.000000T0000Z-210516T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 252 PM PDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...North winds 20 to 25 kt with gusts to 30 kt and steep, wind-driven seas 6 to 9 ft. Winds may briefly lower to 15 to 25 kt and seas to 5 to 7 ft late Thursday night and Friday morning. Winds then increase to 20 to 30 kt with occasional gusts to 35 kt with steep wind-driven seas 6 to 10 feet Friday afternoon through Saturday night. * WHERE...All areas. The steepest seas will occur south of Bandon beyond 12 nm from shore. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at May 11, 2:52 PM PDT, 11 minutes earlier.
Area forecast discussion, May 11, 2:52 PM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Medford OR
252 PM PDT Tue May 11 2021
.SHORT TERM...Warm and dry conditions will remain in place across
the area through Thursday with a strong upper level ridge in
place. A surface thermal trough will remain near the coast and
result in gusty north winds across the coastal waters and along
the coast. This will result in gusty north winds peaking in the
afternoon and early evening for areas at the coast.
A warming trend with high temperatures around 15 to 18 degrees
above normal is expected for inland areas Wednesday and Thursday.
Highs are forecast in the mid 80s to near 90 for inland valleys
west of the Cascades and in the lower to mid 80s for valleys east
of the Cascades. Gusty north to northwest winds are expected to
develop this afternoon and continue into early this evening for
areas from the Cascades west. On Wednesday and Thursday, models
indicate breezy to gusty northwest winds will affect much of the
area.
At the coast, cooler and near normal temperatures are expected
except for locations across the southern Curry County coast were
offshore northeast winds will result in a Chetco warming effect.
High temperatures today have warmed into the the upper 70s to low
80s near Brookings. Highs in the mid to upper 70s are expected
again Wednesday afternoon. Otherwise, along the coast, expect
sunny conditions during the day with areas of nighttime and early
morning low clouds or fog, mainly along the coast north of Cape
Blanco and in the Coquille Valley.
.LONG TERM...Friday through Tuesday...Heading into the extended
period southerly winds begin to feed moisture from the south into
northern California late morning Thursday. This then brings us into
the extended period. An upper level trough deepens along the west
coast, and begins to close just offshore of the forecast area by
Friday afternoon. Models are in remarkably good agreement in closing
this upper low, both in location and depth, Friday evening. All
operational models are also in very good agreement in indicating an
area of instability extending from the Mt Shasta area and to the
east and northeast from there. With this agreement have consolidated
and extended the area of possible thunderstorms, but although both
the ECMWF and the GFS are indicating moderate QPF in this area, as
well as computed from 850 MB LI's near -2, the biggest factor
leading into this event will be the amount of moisture feeding in
ahead of it. With this uncertainty have kept the chances of
thunderstorms to slight chance being still three days out. By
Saturday morning models remain in remarkably good agreement in
deepening this upper low and moving it down to the Bay area of
central California with almost the exact location and depth.
The closed low then migrates to southern Nevada with an upper ridge
nudging into the region by Sunday morning. A thermal trough deepens
along the coast with this pattern, bring temperatures back up to
well above normal on Sunday. Models diverge greatly then heading
into next week, with ensembles showing great dispersion and have
gone with a more probabilistic solution of an unsettled pattern into
next week. Sven
&&
.AVIATION...For the 11/18Z TAF Cycle...
VFR conditions are generally expected through the TAF period as the
forecast area experiences a general north to northeasterly wind flow
under high pressure. Northerly winds will be moderate to strong and
gusty along and near the coast and across the coastal waters, with
some gales over the coastal waters south of Cape Blanco. Inland
areas will be breezy, but winds will generally be stronger west of
the Cascades versus east of the Cascades. A period of IFR/LIFR
ceilings and visibilities are possible again in the Coquille Basin
to KOTH and along and near the lower Umpqua River early Wednesday
morning, mainly between 12 and 16Z. Schaaf/~BTL
&&
.MARINE...Updated 250 PM PDT Tuesday, 11 May 2021...
The thermal trough will continue to produce gusty north winds and
steep to very steep seas through this next weekend, with the
strongest winds and steepest seas occuring south of Cape Blanco and
during the afternoon and evening hours. North gales are expected
again this afternoon and evening. North winds are likely to be a bit
less strong Wednesday and Thursday, but seas are expected to remain
steep to very steep. Higher winds and seas, to include gales south
of Cape Blanco, are expected to return Friday afternoon and evening.
~BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...Small Craft Advisory until midnight PDT Friday night for
PZZ350-356-370-376.
Hazardous Seas Watch from late tonight through Friday evening
for PZZ356-376.
Gale Warning until 5 AM PDT Wednesday for PZZ356-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:03 PM PDT | Gale Watch | MFR | 48 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.